MAUDE Adverse Event Report: BASIC KIT 18G X 8 CM WITH GAURDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BASIC KIT 18G X 8 CM WITH GAURDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number F118087T
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of reen2093 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by placer "this midline came apart on me today when i was advancing the catheter.It was an easy stick, did it just like i always do, and when i was pulling the needle out the whole thing came apart." additional information received 02/02/2021: "i have placed hundreds of powerglide midlines.In this instance, i found a large, easy vessel to access, accessed the vessel without difficulty, the guidewire slid forward without difficulty, the wings/ catheter slid in over wire easily.When i pulled back to enable safety mechanism, guidewire and handle came out of cork/end of catheter, but the needle and blood collection/needle cover remained in place/came apart from the rest of the mechanism.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of powerglide pro needle detachment was confirmed; however, the root cause was not identified.The product returned for evaluation was one 18ga powerglide midline catheter assembly.The catheter had been advanced and the safety mechanism was in place over the needle tip.The catheter was not returned.Usage residues were observed throughout the sample.The introducer needle was completely detached from the needle carrier.Microscopic inspection of the needle carrier did not reveal any obvious deformation.The lack of deformation suggested that needle detachment occurred with minimal mechanical stress.Photographs of the sample have been forwarded to the manufacturing site for further evaluation.

Brand Name
BASIC KIT 18G X 8 CM WITH GAURDIVA
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
MDR Report Key11369308
Report Number3006260740-2021-00454
Device Sequence Number17285146
Product Code FOZ
UDI-Device Identifier00801741140457
UDI-Public(01)00801741140457
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF118087T
Device Catalogue NumberF118087T
Device Lot NumberREEN2093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date09/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age28 YR
Patient Weight58